MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 8 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 8 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71423238
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a tka right revision surgery in 2015 due to an infection.During the revision surgery, legion/gii smith & nephew component(s) were implanted.0.44 years after this procedure, the patient sustained another infection that required a tka re-revision.During this procedure an unknown tibial component, the genesis ii dished tibial insert, and the genesis ii spc femoral component were revised.This information was collected retrospectively as part of a post-market clinical follow up activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 24 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: e4 corrected data: d10, g2, h6 (health effect - clinical code, medical device problem code).

Brand Name
LEGION PS NP FEM SZ 8 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20535916
Report Number1020279-2024-02212
Device Sequence Number6772674
Product Code JWH
UDI-Device Identifier00885556031391
UDI-Public885556031391
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Catalogue Number71423238
Device Lot Number15GM20293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420798/13EM01907/GII DISHED INS SZ 7-8 18MM; 71420798/GII DISHED INS SZ 7-8 18MM
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight139 KG